Serious and worsening side effects of concerta?
I am a 19 year old male who was recently diagnosed with ADD approximately 2 months ago. I have gone through all the tests and been to therapy and have all documentation to prove that I do have ADD and that I'm not just a college student searching for meds.
Anyways, after my diagnosis my doctor started me on stratera to see if a non-stimulant medication would be effective. This treatment was stopped after a few weeks due to a lack of change in my ability to focus and increased hostility and irritability. I was then prescribed concerta and started on a 32mg dose. This was effective for about a week, but I started to become accustomed to the medicine and it was less effective. I then was placed on a 54mg dose and I have been on this dose for about a month and a half, since mid July, and I take a pill once a day, everyday.
The 54mg dose was very effective in the beginning and remained effective for several weeks. I experienced the normal side effects, loss of appetite, minor insomnia, etc. But nothing was really negative about the medicine or side effects. While on the medicine however, I did notice it was hard to eat three meals a day because I was never really hungry but if food was in front of me I had no problem eating. At the time this was my only concern about the medicine. Unfortunately, this appetite lose has steadily gotten worse and I will go into more depth in a second.
My initial "trial" period with the 54mg dose occurred during summer break and my major activities consisted of work and exercise. On august 17th I returned to college and began class. I still take the medicine daily and for the first couple days of school I didn't notice anything different. But my activity has been attending class and miscellaneous stuff with friends, but I have not continued working out. Shortly after school started however, I began to notice that I wasn't myself and that I wasn't in good health.
I have noticed that my appetite is almost non existent now and the thought of eating is unappealing, but I constantly have hunger pains and feel extremely malnourished. As a side note, before these increasingly negative effects occurred and I had been on the 54mg dose for about three weeks and recorded a loss of 20lbs. From 220 to 200lbs. I haven't weighed myself since and I can only imagine the amount of weight I've lost. My only caloric intake has come from soda and junk food since I cant stomach real food anymore.
effects In addition to my extreme loss of appetite I have also begun to notice that the medicine may not be treating my ADD any longer. I find myself drifting during class while in the medicine and I feel like it is becoming more and more weak. I have also notice that my heart rate is highly increased, even when not on the medicine, my chest visibly throbs and my heart races. And the final side effect I am beginning to notice is that my hands and body tends to shake as if I was buzzed on sugar and caffeine.
I am/was a very healthy and active male before I was prescribed this medicine and even during the first couple weeks I was active and healthy. I am 6'2" and as I stated earlier I used to way around 220 and I dont know how much I weigh now but the most recent measurement was 2 weeks ago and I weigh 200lbs. My stress levels have become highly elevated in the past few weeks because of relationship issues and this may be a catalyst for my symptoms but I don't know for sure. And finally the first prescription of 54mg Concerta was actually concerta and the second prescription, which I have been taking since school started, was generic.
I'm really worried that I am slowly destroying my body and I guess my question is what could be causing my side effects to become so much worse, am I over reacting, and what should I do to counter these effects.
staying off the medicine for a period of time to recuperate is impossible seeing as how my ADD is so bad that with the course load I'm taking I need the medicine to remain focused while in class.
|Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)|
|Thread||Thread Starter||Forum||Replies||Last Post|
|Appetite Suppresion induced adhd worsening (while on meds)||reconism||Dexedrine/Dextrostat||13||08-20-11 11:26 AM|
|Worsening Side Effects||jmedina||Concerta||20||03-03-09 03:26 PM|
|Cymbalta(R) Provided Sustained Pain Relief for Women with Fibromyalgia, Study Shows||Andi||Chronic Fatigue Syndrome & Fibromyalgia||1||01-14-07 12:01 PM|
|Pharmacotherapy in Managing Insomnia||Gregster||Sleeping||0||03-07-05 05:22 PM|
|Why the Adderall Concerns?||RhapsodyInBlue||Adderall||87||03-06-05 10:43 AM|